Alert archive / Mississippi / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 439, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at May 29, 2005, 2:08 PM CDT for Clarke County, Jasper County, Mississippi. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 29, 2005, 2:08 PM CDT (19:08 UTC)
- Expired
- May 29, 2005, 3:15 PM CDT
- In force
- 67 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
Counties Clarke County, MS, Jasper County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 117 km from the middle of the area, began a volume at 19:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 29, 12:40 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 7.1 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 92 J/kg
- Mixed-layer CIN
- -184 J/kg
- Mixed-layer LCL
- 1079 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 84 m²/s²
- 0-3 km storm-relative helicity
- 120 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KJAN 291909
SVRJAN
MSC023-061-292015-
/O.NEW.KJAN.SV.W.0439.050529T1908Z-050529T2015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
208 PM CDT SUN MAY 29 2005
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CLARKE COUNTY IN EAST CENTRAL MISSISSIPPI
THIS INCLUDES THE CITY OF QUITMAN
JASPER COUNTY IN EAST CENTRAL MISSISSIPPI
* UNTIL 315 PM CDT
* AT 208 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 7
MILES SOUTH OF HEIDELBERG...OR ABOUT 13 MILES NORTHEAST OF
LAUREL...AND MOVING NORTHEAST AT 35 MPH.
NUMEROUS TREES AND POWER LINES HAVE BEEN BLOWN DOWN FROM THIS STORM
IN JONES COUNTY.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
6 MILES SOUTHEAST OF HEIDELBERG BY 215 PM CDT
QUITMAN BY 240 PM CDT
6 MILES SOUTHEAST OF STONEWALL BY 245 PM CDT
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING.
LAT...LON 3205 8931 3222 8931 3221 8844 3219 8845
3200 8846 3198 8848 3190 8848 3186 8860
3183 8895
$$
CRAVENWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 11:45 AM CDT, 2 hours 23 minutes earlier.
Area forecast discussion, May 29, 11:45 AM CDT, 2 hours 23 minutes before
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE JACKSON MS 1145 AM CDT SUN MAY 29 2005 .DISCUSSION...A WELL-DEFINED SURFACE BOUNDARY EXTENDS FROM BASTROP TO ROLLING FORK TO NEAR DEKALB LATE THIS MORNING. A MESOSCALE CONVECTIVE SYSTEM/MCS/ IS CURRENTLY SPREADING WIDESPREAD SHOWER/TSTM ACTIVITY INTO SOUTHWEST PORTIONS OF THE FORECAST AREA. THE AREA SOUTH OF THE BOUNDARY AND AHEAD OF THE MCS IS RELATIVELY CLOUD-FREE AND IS DESTABILIZING. AN 18Z RAOB SHOULD GET A NICE SAMPLING OF THE PRE-MCS ENVIRONMENT. EXPECT MCS TO CONTINUE NE PROGRESSION ACROSS ALL OF NORTHEAST LOUISIANA...EXTREME SOUTHEAST ARKANSAS...AND CENTRAL MISSISSIPPI AS THE AFTERNOON PROGRESSES. THE AREA RECEIVING GREATER SURFACE HEATING IS CURRENTLY UNDER A SEVERE THUNDERSTORM WATCH...A GREATER RISK FOR DAMAGING WIND GUSTS EXISTS THERE BECAUSE OF GREATER INSTABILITY...BUT THE AREA JUST NORTH OF THE WATCH ALONG THE INTERSTATE 20 CORRIDOR IS NOT EXEMPT FROM RECEIVING STRONG TO SEVERE THUNDERSTORMS. HEAVY RAINFALL WILL OCCUR WITH THE STORMS AS WELL. IN THE PAST 12 TO 18 HRS...THE AREA ALONG AND NORTHWEST OF A JONESVILLE TO MAYERSVILLE TO DEKALB LINE RECEIVED A WIDESPREAD ONE TO THREE INCHES OF RAIN. IT APPEARS THE HEAVIER RAINFALL THIS AFTERNOON WILL STAY SOUTH OF THAT AREA...SO NOT EXPECTING A SIGNIFICANT FLASH FLOOD RISK. MINOR UPDATES WERE MADE TO TODAYS AND THIS EVENINGS FORECAST GRIDS TO ADUST FOR THE LATEST TEMP/CLOUD/WEATHER TRENDS. && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && EC
Hazardous weather outlook, May 29, 4:42 AM CDT, 9 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 442 AM CDT SUN MAY 29 2005 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 300942- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 442 AM CDT SUN MAY 29 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TODAY AND TONIGHT... ...THUNDERSTORMS... ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE TODAY AND THIS EVENING ACROSS NORTHEAST LOUISIANA AND CENTRAL MISSISSIPPI...ESPECIALLY ALONG AND SOUTH OF A BASTROP TO CANTON TO DE KALB LINE. NORTH OF THAT LINE THERE IS THE THREAT OF STRONG THUNDERSTORMS. THE MAIN THREAT WILL BE IN THE FORM OF STRAIGHT LINE WINDS. ADDITIONAL THUNDERSTORMS ARE EXPECTED TO CONTINUE AND DEVELOP OVER MUCH OF THE OUTLOOK AREA TODAY AS A SERIES OF UPPER LEVEL DISTURBANCES MOVES ACROSS THE AREA. AS THESE UPPER LEVEL DISTURBANCES MOVE OVER A WARM MOIST ATMOSPHERE SOUTH OF A STATIONARY BOUNDARY THUNDERSTORMS WILL DEVELOP AND A FEW MAY BECOME SEVERE. THESE STORMS WILL BE POSSIBLE OF DEVELOPING WIND GUSTS IN EXCESS OF 60 MPH WITH SMALL HAIL SMALLER THAN THE SIZE OF A PENNY. NORTH OF THE BOUNDARY THE INSTABILITY WILL BE LESS AND ONLY A FEW STRONG THUNDERSTORMS ARE EXPECTED CAPABLE OF PRODUCING WIND GUSTS AROUND 40 TO 50 MPH. ANY SEVERE WEATHER WILL LIKELY BEGIN TO END AFTER SUNSET BUT NUMEROUS THUNDERSTORMS...SOME STRONG...ARE STILL EXPECTED OVER NORTHERN MISSISSIPPI THROUGH THE NIGHT. ...FLOODING... WITH A STALLED BOUNDARY OVER NORTHERN PORTIONS OF THE OUTLOOK AREA AND NUMEROUS UPPER LEVEL DISTURBANCES MOVING THROUGH...WIDESPREAD SHOWERS AND THUNDERSTORMS ARE POSSIBLE. THIS IS ESPECIALLY SO CLOSE TO THE FRONT MAINLY ALONG THE HIGHWAY 82 CORRIDOR. RAINFALL ACCUMULATIONS OF 1 TO 2 INCHES ARE LIKELY THROUGH MONDAY MORNING IN THAT AREA WITH ISOLATED AMOUNTS POSSIBLY APPROACHING 3 INCHES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... ...DAYS TWO AND THREE...MONDAY AND TUESDAY... A WET AND STORMY WEATHER PATTERN IS EXPECTED FOR THE MONDAY THROUGH TUESDAY PERIOD. A VERY MOIST AIRMASS AND INCREASING UPPER LEVEL SUPPORT WILL TEAM UP WITH A NEARLY STATIONARY FRONTAL BOUNDARY TO PROVIDE A FAVORABLE ENVIRONMENT FOR HEAVY RAINFALL. TOTAL RAINFALL DURING THIS PERIOD SHOULD RANGE FROM TWO TO FOUR INCHES AREA WIDE...WITH LOCALLY HEAVY RAINFALL UP TO SIX INCHES POSSIBLE. MINOR FLOODING WILL BE POSSIBLE...BUT BECAUSE OF THE DRY WEATHER IN RECENT WEEKS...SIGNIFICANT FLOODING IS NOT EXPECTED. IN ADDITION...ORGANIZED THUNDERSTORM ACTIVITY WILL TEND TO ENHANCE THE RISK FOR A FEW SEVERE WIND GUSTS...ESPECIALLY MEMORIAL DAY WHEN A SIGNIFICANT UPPER LEVEL DISTURBANCE IS FORECAST TO TRAVERSE THE REGION. ...DAYS FOUR THROUGH SEVEN...WEDNESDAY THROUGH SATURDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT MAY BE NEEDED TODAY AND ON MEMORIAL DAY. PERSONNEL SHOULD KEEP ABREAST OF THE LATEST FORECASTS. AFTER THAT NO HAZARDOUS WEATHER IS EXPECTED THROUGH SUNDAY JUNE 5TH. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Local storm report, May 29, 1:27 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
127 PM CDT SUN MAY 29 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0112 PM HAIL HATTIESBURG 31.31N 89.31W
05/29/2005 0.88 INCH FORREST MS EMERGENCY MNGR
NICKEL SIZED HAIL REPORTED ON 19TH AVENUE ABOUT 2 BLOCKS
FROM HARDY STREET IN DOWNTOWN HATTIESBURG.
&&
WESTERLocal storm report, May 29, 1:36 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
136 PM CDT SUN MAY 29 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0112 PM TSTM WND DMG HATTIESBURG 31.31N 89.31W
05/29/2005 FORREST MS EMERGENCY MNGR
NUMEROUS TREES DOWN AND POWER OUTAGES AROUND DOWNTOWN
HATTIESBURG.
&&
WESTERLocal storm report, May 29, 1:47 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
147 PM CDT SUN MAY 29 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0139 PM TSTM WND DMG ELLISVILLE 31.60N 89.21W
05/29/2005 JONES MS EMERGENCY MNGR
NUMEROUS TREES AND POWER LINES REPORTED DOWN IN
ELLISVILLE.
&&
WESTERLocal storm report, May 29, 1:58 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
158 PM CDT SUN MAY 29 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0140 PM TSTM WND DMG 8 N PEARL 32.39N 90.11W
05/29/2005 HINDS MS NWS EMPLOYEE
POWER LINES DOWN AT INTERSECTION BETWEEN RIDGEWOOD AND
LAKELAND DRIVE AT THE EXXON STATION. SMALL FIRE AT GAS
STATION AS A RESULT.
&&
WESTERLocal storm report, May 29, 2:03 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
203 PM CDT SUN MAY 29 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0151 PM HAIL STRINGER 31.87N 89.26W
05/29/2005 1.00 INCH JASPER MS EMERGENCY MNGR
QUARTER SIZED HAIL REPORTED IN THE CITY OF STRINGER.
&&
WESTERLocal storm report, May 29, 2:08 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
208 PM CDT SUN MAY 29 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0207 PM HAIL MADISON 32.45N 90.11W
05/29/2005 0.25 INCH MADISON MS EMERGENCY MNGR
PEA SIZED HAIL REPORTED AT THE MADISON SO OFFICE.
&&
WESTERThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 9:55 PM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Warren | 50 min |
| May 28, 10:48 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Madison, Yazoo | 42 min |
| May 29, 12:20 PM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Copiah, Hinds, Warren | 55 min |
| May 29, 12:33 PM CDT | Severe Thunderstorm Warning | JAN | Jefferson Davis, Lawrence, Lincoln | 42 min |
| May 29, 12:45 PM CDT | Severe Thunderstorm Warning | JAN | Forrest, Lamar, Marion | 60 min |
| May 29, 1:03 PM CDT | Severe Thunderstorm Warning | JAN | Copiah, Covington, Rankin, Simpson, Smith | 57 min |
| May 29, 1:11 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Madison | 79 min |
| May 29, 1:20 PM CDT | Severe Thunderstorm Warning | JAN | Covington, Jasper, Jones | 55 min |
| May 29, 1:27 PM CDT | Severe Thunderstorm Warning | JAN | Yazoo | 33 min |
| May 29, 1:42 PM CDT | Severe Thunderstorm Warning | JAN | Scott | 63 min |
| May 29, 2:05 PM CDT | Severe Thunderstorm Warning | JAN | Leake, Rankin, Scott | 55 min |
| May 29, 2:14 PM CDT | Severe Thunderstorm Warning | JAN | Lauderdale, Newton | 61 min |
| May 29, 2:44 PM CDT | Flash Flood Warning | JAN | Kemper, Neshoba | 3 hr |
| May 29, 4:12 PM CDT | Severe Thunderstorm Warning | JAN | Adams | 63 min |
| May 29, 4:44 PM CDT | Severe Thunderstorm Warning | JAN | Adams | 61 min |
| May 29, 5:17 PM CDT | Severe Thunderstorm Warning | JAN | Franklin | 58 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.